Alert archive / Nebraska / Red Flag Warnings in 2026
Red Flag Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jan 15, 2026, 10:36 AM MST for 5 counties in Nebraska. It took effect at Jan 16, 2026, 11:00 AM MST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 15, 2026, 10:36 AM MST (17:36 UTC)
- In effect from
- Jan 16, 2026, 11:00 AM MST
- Expired
- Jan 16, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 2:53 PM MST | NON-TSTM WND GST 67 | 1 Ese Imperial, NE | |
| Jan 16, 4:15 PM MST | NON-TSTM WND GST 63 | 2 Nnw Grant, NE | AWOS station KGGF Grant Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.6 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS83 KLBF 151736 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 1136 AM CST Thu Jan 15 2026 NEZ210-219-161030- /O.UPG.KLBF.FW.A.0001.260116T1800Z-260117T0000Z/ /O.NEW.KLBF.FW.W.0001.260116T1800Z-260117T0000Z/ Frenchman Basin-Loess Plains- 1136 AM CST Thu Jan 15 2026 /1036 AM MST Thu Jan 15 2026/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS FOR PORTIONS OF SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for gusty northwest winds and low relative humidity, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING... 12pm CT /11am MT/ to 6pm CT /5pm MT/ Friday * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...In the middle to upper 30s. * LIGHTNING...None expected. * IMPACTS... Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
615 WWUS83 KLBF 162001 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 201 PM CST Fri Jan 16 2026 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY SATURDAY AFTERNOON... .The combination of low relative humidity and gusty winds Saturday afternoon, will lead to critical fire weather conditions across far southwestern Nebraska. NEZ210-170900- /O.NEW.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/ /O.CON.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/ Frenchman Basin- 101 PM MST Fri Jan 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 5 PM MST SATURDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 11 AM to 5 PM MST Saturday. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING... 11am MT to 5pm MT Saturday * WINDS...Northwest 30 to 40 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 32 degrees. * LIGHTNING...None expected. * IMPACTS... Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-170000- /O.CON.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/ Loess Plains- 201 PM CST Fri Jan 16 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF SW NEBRASKA... * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...Through 6pm CT /5pm MT/ this evening. * WINDS...Northwest 30 to 40 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 29 percent. * TEMPERATURES...Up to 33. * LIGHTNING...None expected. * IMPACTS... Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ CLB
847 WWUS83 KLBF 170005 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 605 PM CST Fri Jan 16 2026 ...THE RED FLAG WARNING FOR FRIDAY HAS BEEN ALLOWED TO EXPIRE... ...RED FLAG WARNINGS ARE IN EFFECT SATURDAY FOR THE EASTERN PANHANDLE THROUGH SOUTHWEST NEBRASKA... .The combination of low relative humidity and gusty winds Saturday afternoon, will lead to critical fire weather conditions across the eastern Panhandle through southwest Nebraska. NEZ210-171000- /O.EXP.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/ /O.CON.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/ Frenchman Basin- 605 PM CST Fri Jan 16 2026 /505 PM MST Fri Jan 16 2026/ ...RED FLAG WARNING FOR FRIDAY HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR SOUTHWESTERN NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING... 11am MT to 5pm MT Saturday * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...Up to 28. * LIGHTNING...None expected. * IMPACTS... Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-170115- /O.EXP.KLBF.FW.W.0001.000000T0000Z-260117T0000Z/ Loess Plains- 605 PM CST Fri Jan 16 2026 ...THE RED FLAG WARNING FOR FRIDAY HAS EXPIRED FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR PORTIONS OF SOUTHWEST NEBRASKA... Though strong winds continue, humidity values continue to climb and will far exceed critical levels through the overnight hours. $$ NEZ204-171000- /O.EXA.KLBF.FW.W.0002.260117T1800Z-260118T0000Z/ Eastern Panhandle/Crescent Lake NWR- 505 PM MST Fri Jan 16 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE... The National Weather Service in North Platte has issued a Red Flag Warning for Low relative humidity and gusty winds, which is in effect from 11 AM to 5 PM MST Saturday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING... 11am MT to 5pm MT Saturday * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * TEMPERATURES...Up to 26. * LIGHTNING...None expected. * IMPACTS... Any fire starts will have the potential for quick growth and rapid spread and may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jan 15, 10:17 AM MST, 19 minutes earlier. Its key messages:
- Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon.
- Moderate confidence in snow impacting portions of north central Nebraska on Friday.
- Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions.
- A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week.
Area forecast discussion, Jan 15, 10:17 AM MST, 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1117 AM CST Thu Jan 15 2026 .KEY MESSAGES... - Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon. - Moderate confidence in snow impacting portions of north central Nebraska on Friday. - Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions. - A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 359 AM CST Thu Jan 15 2026 Dry conditions continue through this afternoon as surface high pressure remains over the Great Plains. Temperatures will return to above normal this afternoon across the region with highs rising back into the 50s. Strong northwest winds will develop by the afternoon with gusts up to 45 mph. Winds will diminish slightly after sunset, but the relief will be short-lived. Even stronger winds are expected tonight into Friday as the upper level trough digs south across the Great Lakes and into the lower Mississippi River Valley. As the pressure gradient tightens overnight and into Friday morning, northwest winds will increase significantly. Gusts up to 55 to 65 mph are likely, with a low probability of even seeing some gusts near 70 mph at times. Have kept the High Wind Watch in place for now, but as confidence continues to increase, this will likely be upgraded with the next forecast cycle. These strong winds will cause difficulties driving as well as downed powerlines and trees across the region. Use caution traveling on Friday and prepare for potential power outages. Winds will quickly diminish Friday evening as high pressure begins to build into the region. In addition to strong winds, this trough will bring a potential for some snow across north central Nebraska during the day on Friday. While the majority of the precipitation associated with this system will remain over to the east and over the Great Lakes region, some isolated snow showers could graze extreme north central and portions of northern Nebraska. While overall snow accumulations will be under an inch, when combined with these strong winds reductions in visibility as well as areas of blowing and drifting snow will occur. If traveling on Friday be sure to allow for extra travel time and be prepared for rapidly changing conditions. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 359 AM CST Thu Jan 15 2026 Heading into the extended period, colder, below normal temperatures will return to the region. Current model guidance suggests 850 mb temperatures -13 to -22 C range behind the departing through Saturday. This will result in highs ranging from the upper 20s across southwest Nebraska to the mid teens in north central Nebraska. Overnight lows are also a concern both Friday and Saturday nights where temperatures drop into the single digits. With some lingering stronger winds on Friday night, wind chill values will easily drop into the negative teens, potentially approaching 20 below in portions of north central Nebraska. While cold headlines are not in effect at this time, it will need to be considered over the next few forecast runs as the latest trends have been on the colder side of guidance. Wind chill values remain chilly on Saturday night, but will only drop into the negative single digits across portions of north central Nebraska. Upper level ridging behind the departing trough will bring a return to dry conditions from Saturday through the middle of next week. After temperatures remain chilly on Saturday, they begin a gradual warming trend through next week. Highs will generally warm back into the upper 40s to low 50s in southwest Nebraska with cooler temperatures across north central in the upper 30s to low 40s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1120 AM CST Thu Jan 15 2026 VFR conditions are expected to prevail into this evening across western and north central Nebraska. By late evening, a strong cold front will push through the area bringing a threat for MVFR CIGs and brief snow showers. VFR then gradually returns to southwest Nebraska by tomorrow morning. Further northeast across north central Nebraska, low stratus will expand by Friday morning and keep CIGs MVFR through much of the day. Snow showers will again be possible for north central Nebraska tomorrow. Winds remain gusty from the northwest this afternoon, at 25 to 35kts. Winds then strengthen further tomorrow behind the front, with widespread gusts of 55 to 65kts from the northwest tomorrow afternoon abd evening. && .FIRE WEATHER... Issued at 359 AM CST Thu Jan 15 2026 Near-critical to critical fire weather concerns are expected Friday afternoon as RH values drop and winds remain strong. Humidity will drop to near 20 percent across portions of southwest Nebraska on Friday afternoon. Northwesterly winds will also be gusting up to 55 to 60 mph during the afternoon. While the region will not quite be reaching criteria for Red Flag Warnings, the combination of strong winds, dry fuels, and marginally low RH values will create an environment favorable for near-critical to critical fire conditions. Have issued a Fire Weather Watch for the southern two zones (zone 219 and 210) for the time being. If confidence continues to increase in critical fire concerns, it may be upgraded in upcoming forecast cycles. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Friday afternoon for NEZ004>010-022>029-035>038-056>059-069>071-094. Fire Weather Watch Friday afternoon for NEZ210-219. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Brown FIRE WEATHER...Kulik
Hazardous weather outlook, Jan 15, 9:24 AM MST, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1024 AM CST Thu Jan 15 2026 NEZ004>010-022>029-035>038-056>059-069>071-094-161630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1024 AM CST Thu Jan 15 2026 /924 AM MST Thu Jan 15 2026/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Today and tonight. Elevated to near-critical fire weather conditions return this afternoon due to a combination of above normal temperatures, low relative humidity, and gusty northwest winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong northwest winds develop across western and north central Nebraska on Friday resulting in gusts up to 65 mph across the area. A High Wind Watch remains in effect for the entire forecast area Thursday night through Friday afternoon. Snow is expected across north central Nebraska on Friday with accumulations around 1 inch. The snow combined with gusty winds will create areas of blowing snow leading to significantly reduced visibility. While temperatures remain cooler on Friday, low relative humidity near 20 percent combined with gusty northwest winds up to 55 to 60 mph across southwest Nebraska will result in near-critical to critical fire conditions. A Fire Weather Watch is in effect for Friday afternoon south of Interstate 80. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 1:06 AM MST | Fire Weather Watch | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 10 hr |
| Jan 15, 10:25 AM MST | High Wind Warning | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 31 hr |
Nearby
Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.